Hail, Otoe
- When
- May 28, 6:21 PM CST
- Where
- Otoe County, 1 mi SE of Dunbar
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.650, -96.017
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 28, 3:00 PM CST, 3 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 400 PM CDT TUE MAY 28 2002 SEVERAL LEFT OVER BOUNDARIES FROM PREVIOUS CONVECTION AND OLD FRONTS ARE A CONCERN FOR MORE THUNDERSTORM ACTIVITY. LEFT OVER BOUNDARIES FROM OLD STORMS ARE BEGINNING TO LIGHT UP WITH NEW STORMS. DUE TO EARLIER FLOODING PROBLEMS AND COMPLEX FORECAST PLEASE REFER TO THE PREVIOUS DISCUSSION. SMITH 250 AM CDT TUE MAY 28 2002 MCS OVER FORECAST AREA THIS MORNING WITH LINE STARTING TO PUSH INTO IOWA AT 0730Z. EXPECT THUNDERSTORMS TO END ACROSS AREA THIS MORNING AS TROF OVER THE NORTHERN PLAINS SHIFTS EAST. SOME CHANCE OF ADDITIONAL THUNDERSTORMS THIS AFTERNOON AND EVENING AS SFC TROF OVER NRN PLAINS WORKS ITS WAY EAST. ONLY REAL CHANGE TO GOING FORECAST WAS TO INCREASE TEMPS FOR TODAY AND WEDNESDAY. REMAINDER OF FORECAST LEFT PRETTY MUCH ALONE DUE TO ONGOING CONVECTION THIS MORNING. FOBERT IF YOU HAVE COMMENTS ON THE NEW FORECAST DISCUSSION FORMAT...PLEASE E-MAIL THEM TO W-OAX.WEBMASTER@NOAA.GOV OR CALL DAVE THEOPHILUS AT 402-359-5166. .OMA...NONE. SMITH
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-290700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 545 PM CDT TUE MAY 28 2002 STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA. A MOIST AND UNSTABLE AIR MASS WILL BE OVER THE REGION TONIGHT. A WEAK SURFACE BOUNDARY FROM SOUTHEAST SOUTH DAKOTA INTO SOUTHWEST NEBRASKA MOVING SOUTHEAST COMBINED WITH A WEAK DISTURBANCE IN THE UPPER ATMOSPHERE MOVING ACROSS THE REGION WILL BRING A CHANCE FOR THUNDERSTORMS TONIGHT. IN ADDITION A WEAK SURFACE BOUNDARY FROM NORTH CENTRAL KANSAS ACROSS SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA MAY ALSO CONTINUE TO SERVE AS A FOCUS MECHANISM FOR THUNDERSTORM FORMATION. ALTHOUGH SOME OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAIN DUE TO SLOW MOVEMENT...ALONG WITH SOME SMALL HAIL AND GUSTY WINDS...BASED ON WEAK ATMOSPHERIC WIND SHEAR...STORMS ON THE AVERAGE ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. ANOTHER UPPER AIR DISTURBANCE IS FORECAST TO MOVE ACROSS THE REGION ON WEDNESDAY BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS AS IT INTERACTS WITH THE MOIST AND UNSTABLE AIR MASS. AGAIN THESE STORMS ARE ANTICIPATED TO HOLD BELOW SEVERE LEVELS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). GW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
640 PM CDT TUE MAY 28 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 AM OMAHA NE 1.25 INCH HAIL
05/28/02 DOUGLAS REPORTED BY PUBLIC AT
132ND AND FORT.The Omaha radar (KOAX), 80 km away, was scanning. The volume nearest the first event began at 00:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5299670.